# SDR 99ZZZX4040

- Difficulty date: August 20, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N99157
- Make and model: Cessna 172P
- Aircraft serial: 17276412
- System (JASC): 3710 · Vacuum Distribution System
- Part: Hose
- Condition: Cracked
- Location: Vacuum System
- Part time: 2,630 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

COMPLETE VACUUM SYSTEM FAILURE, BOTH NORMAL SYSTEM AND STANDBY SYSTEM.  THE FAILURE WAS CAUSED BY DETERIORATION OF VACUUM HOSES.  HOSES TO THE ATTITUDE INDICATOR AND DIRECTIONAL GYRO WERE SO BRITTLE THAT BENDING THE NOSE WOULD RESULT IN COMPLETE BREAK-UP, AND FLAKING OF THE HOSE.  INSPECTION OF THREE OTHER 172'S OF THIS MODEL REVEALED THE IDENTICAL CONDITION OF VACUUM HOSES.  REVIEW OF MAINTENANCE RECORDS REVEALED THAT THESE HOSES HAD NEVER BEEN REPLACED AND WERE APPARENTLY INSTALLED AT THE DATE OF MANUFACTURE - 1978.
